Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 36, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 1, 2007, 5:27 PM CDT for Mason County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 5:27 PM CDT (22:27 UTC)
- Expired
- May 1, 2007, 6:00 PM CDT
- In force
- 33 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Mason County, TX
The radar
The San Angelo radar (KSJT), 152 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 012227 TORSJT TXC319-012300- /O.NEW.KSJT.TO.W.0036.070501T2227Z-070501T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 527 PM CDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN MASON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 600 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTH OF PONTOTOC...OR ABOUT 16 MILES NORTHEAST OF MASON...MOVING SOUTH AT 15 MPH. * THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHEASTERN MASON COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3092 9896 3094 9917 3067 9916 3056 9895 $$
1 follow-up statement
000 WWUS54 KSJT 012241 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 541 PM CDT TUE MAY 1 2007 TXC319-012300- /O.CON.KSJT.TO.W.0036.000000T0000Z-070501T2300Z/ MASON TX- 541 PM CDT TUE MAY 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTHEASTERN MASON COUNTY... AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTH OF PONTOTOC...OR ABOUT 15 MILES EAST OF MASON...MOVING SOUTH AT 15 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN MASON COUNTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3092 9896 3094 9917 3067 9916 3056 9895 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 4:36 PM CDT, 51 minutes earlier.
Area forecast discussion, May 1, 4:36 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 436 PM CDT TUE MAY 1 2007 .DISCUSSION... THIS AFTERNOON THE UPPER LOW HAS LIFTED INTO NORTH-CENTRAL OKLAHOMA. SURFACE SURFACE COLD FRONT IS SAGGING SOUTH ACROSS OUR CENTRAL COUNTIES. WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP ALONG THIS BOUNDARY ACROSS OUR EAST AND SOUTHEAST COUNTIES AS THE BOUNDARY CONTINUES TO DRIFT SLOWLY SOUTHWARD. WITH THE MODERATE INSTABILITY IN THAT AREA ALONG WITH SUFFICIENT VERTICAL SHEAR...A FEW SEVERE STORMS ARE POSSIBLE. THE NEWLY ISSUED TORNADO WATCH UNTIL 11 PM INCLUDES MCCULLOCH...SAN SABA...AND MASON COUNTIES. OUR FOCUS TURNS TO THE WEATHER SCENARIO FOR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. HAVE AN INCREASING CONCERN FOR THE SEVERE WEATHER POTENTIAL AND THE THREAT FOR HEAVY RAINFALL AND FLASH FLOOD POSSIBILITY. A SHORTWAVE TROUGH IS FORECAST TO MOVE EAST ACROSS THE SOUTHERN ROCKIES ON WEDNESDAY. THIS SHORTWAVE TROUGH WILL PUSH INTO CENTRAL TEXAS ON THURSDAY. THE LIFT...INSTABILITY AND VERTICAL SHEAR WILL BE SUPPORTIVE OF SUPERCELLS WEDNESDAY AFTERNOON AND EVENING IN OUR REGION. THE AMOUNT OF SURFACE-BASED INSTABILITY WILL BE INFLUENCED BY HOW MUCH BREAKUP OF MORNING LOW CLOUD COVER OCCURS. AFTERNOON TEMPERATURES AROUND 84 DEGREES WITH DEWPOINTS IN THE MID TO UPPER 60S YIELD CAPE VALUES IN THE 2000-4000 J/KG RANGE. SURFACE BOUNDARY TO LIFT BACK NORTH ACROSS MUCH OF WEST CENTRAL TEXAS ON WEDNESDAY...AND MAY BE POSITIONED ACROSS OUR NORTHERN COUNTIES IN THE AFTERNOON. SCATTERED THUNDERSTORM EXPECTED INITIALLY...AND THE STORMS COULD ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM (MCS) ACROSS OUR COUNTIES DURING WEDNESDAY EVENING. THE MCS SHOULD TRACK EASTWARD WEDNESDAY NIGHT. IN ADDITION TO THE SEVERE WEATHER THREAT...A HEAVY RAIN/FLASH FLOOD THREAT COULD MATERIALIZE AS WELL. A VERY MOIST AIRMASS WILL BE PRESENT WITH 850 MB DEWPOINTS IN THE MID TEENS AND A GOOD THETA-E RIDGE. WITH THE GROUND NOW SATURATED FROM THE HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS...THE ADDITIONAL RAINFALL COULD BE EXCESSIVE. WE ARE ISSUING A SPECIAL WEATHER STATEMENT TO ADDRESS THE SEVERE WEATHER AND FLASH FLOOD POTENTIAL FOR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. A FLASH FLOOD WATCH MAY BE ISSUED BY WEDNESDAY MORNING. HAVE A LINGERING POP INTO THURSDAY MORNING ACROSS OUR CENTRAL AND EASTERN COUNTIES. THE FLOW ALOFT ACROSS OUR REGION WILL BECOME SOUTHWEST ON FRIDAY...AND SOUTH-SOUTHWEST OVER THE WEEKEND...AS A DEEP UPPER LOW AND TROUGH CARVE DOWN INTO THE SOUTHWESTERN STATES. THE GFS TRIES TO BRING A DRYLINE INTO OUR WESTERN COUNTIES FRIDAY...BUT WITH THE WET GROUND AND EVAPORATION...THE DRYLINE MAY HAVE A TOUGHER TIME MIXING EASTWARD. THE MEX GUIDANCE LOOKS TOO WARM WITH HIGH TEMPERATURES FRIDAY... GIVEN THE EVAPORATION OF CONSIDERABLE LOW-LEVEL MOISTURE WHICH WILL OCCUR. CAP STRENGTH STRENGTHENS ON SATURDAY AND WE ARE KEEPING THE FORECAST DRY FRIDAY AND SATURDAY. SUNDAY/MONDAY INTO TUESDAY...THE UPPER LOW AND TROUGH OVER THE INTERMOUNTAIN WEST AND SOUTHWEST WILL MOVE LITTLE IN THE BLOCKED FLOW PATTERN. A FEW EMBEDDED WAVES ARE PROGGED TO ROTATE AROUND THE EAST SIDE OF THE UPPER LOW AND TROUGH INTO OUR REGION. WITH A MOIST AND UNSTABLE ENVIRONMENT PROGGED...THESE WILL BRING A CHANCE OF SHOWERS AND STORMS TO OUR REGION. AT PRESENT HAVE SLIGHT CHANCE POPS FOR THAT TIME FRAME. WILL MONITOR MODEL TRENDS FOR CONSISTENCY IN THE PORTRAYAL OF THIS SETUP. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 82 61 83 / 30 50 70 20 SAN ANGELO 64 84 63 85 / 20 50 70 20 JUNCTION 64 84 64 82 / 30 40 70 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 1, 3:04 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT TUE MAY 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 304 PM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS WEST CENTRAL TEXAS THROUGH THIS EVENING...ESPECIALLY ALONG SEVERAL OLD OUTFLOW BOUNDARIES. THESE BOUNDARIES WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE STORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND CONTINUING INTO WEDNESDAY NIGHT. A VERY UNSTABLE AIR MASS WILL MOVE BACK INTO WEST CENTRAL TEXAS...COMBINING WITH AN APPROACHING UPPER LEVEL STORM SYSTEM...AND SEVERAL OUTFLOW BOUNDARIES TO ENHANCE THE THREAT OF SEVERE STORMS. SEVERE STORMS MAY RAPIDLY DEVELOP WEDNESDAY AFTERNOON...WITH VERY LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL WILL ALSO BE LIKELY WITH THESE STORMS...WITH FLASH FLOODING A DISTINCT POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND THIS EVENING...AND AGAIN ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. 07
In the hours before
Local storm report, May 1, 3:16 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
316 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 6 E LOHN 31.32N 99.31W
05/01/2007 MCCULLOCH TX AMATEUR RADIO
LAND SPOUT TORNADO LASTED FOR ABOUT 15 MINUTES BEFORE
LIFTING.
&&
JBRAZZELLocal storm report, May 1, 3:33 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TORNADO 4 SW BALLINGER 31.69N 100.00W
04/30/2007 F0 RUNNELS TX NWS STORM SURVEY
TORNADO STARTED NEAR HWY 67 SOUTHWEST OF BALLINGER AND
MOVED TO THE EAST SOUTHEAST FOR 1.5 MILES AND LIFTED JUST
TO THE EAST SOUTHEAST OF BRUCE FIELD AIRPORT. DAMAGE WAS
LIMITED TO MAINLY TIN ROOFS AND TREES. HOWEVER A TRACTOR
TRAILER WAS OVERTURNED AND TWO HANGERS AT THE AIRPORT
WERE DAMAGED AS WELL. THE TORNADO ALSO KILLED SOME LIVE
STOCK AS WELL. THE TORNADO WAS JUST UNDER ONE HALF MILE
WIDE.
&&
JBRAZZELLocal storm report, May 1, 3:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 4 NNW ROCHELLE 31.28N 99.24W
05/01/2007 MCCULLOCH TX AMATEUR RADIO
SPOTTERS CONTINUE TO INDICATE A TORNADO BRIEFLY TOUCHING
AND THEN GOING BACK UP.
&&
JBRAZZELSpecial weather statement, May 1, 4:50 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 450 PM CDT TUE MAY 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-021000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 450 PM CDT TUE MAY 1 2007 ...SEVERE WEATHER AND EXCESSIVE RAINFALL ARE POSSIBLE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE EAST INTO NEW MEXICO ON WEDNESDAY...AND WILL REACH WEST CENTRAL TEXAS BY LATE WEDNESDAY NIGHT. AS THIS SYSTEM APPROACHES...THE AIRMASS WILL BE VERY MOIST AND COULD BECOME STRONGLY UNSTABLE BY WEDNESDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP WEDNESDAY AFTERNOON AND BECOME MORE NUMEROUS BY WEDNESDAY EVENING. THE STORMS COULD ORGANIZE INTO A COMPLEX AND TRACK EAST ACROSS WEST CENTRAL TEXAS WEDNESDAY NIGHT. WITH THIS SETUP...SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL WILL BE LIKELY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. WITH THE GROUND NOW SATURATED FROM THE RECENT RAINFALL FROM THE PAST COUPLE OF DAYS...THE ADDITIONAL RAINFALL WOULD RUNOFF AND MAY RESULT IN FLASH FLOODING. PEOPLE ACROSS WEST CENTRAL TEXAS ARE ENCOURAGED TO CHECK THE LATEST FORECASTS...STATEMENTS AND INFORMATION ON THIS WEATHER THREAT FOR WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 30 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 32 min |
| Apr 30, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 30 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 54 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 63 min |
| Apr 30, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 55 min |
| Apr 30, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 36 min |
| Apr 30, 9:58 PM CDT | Tornado Warning | SJT | Concho, Runnels | 32 min |
| Apr 30, 10:27 PM CDT | Tornado Warning | SJT | Coleman, Concho, Runnels | 33 min |
| Apr 30, 10:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 15 min |
| Apr 30, 11:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 37 min |
| May 1, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| May 1, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 23 min |
| May 1, 3:00 AM CDT | Flash Flood Warning | SJT | Brown | 2 hr |
| May 1, 4:04 AM CDT | Flash Flood Warning | SJT | Coleman | 116 min |
| May 1, 4:20 AM CDT | Flash Flood Warning | SJT | Brown | 115 min |
| May 1, 5:55 AM CDT | Flash Flood Warning | SJT | McCulloch | 2 hr |
| May 1, 6:20 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 55 min |
| May 1, 3:15 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 30 min |
| May 1, 3:37 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 23 min |
| May 1, 3:56 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 49 min |
| May 1, 4:40 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 50 min |
| May 1, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 58 min |
| May 1, 6:38 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 67 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.